Alert archive / Wisconsin / Flash Flood Warnings in 1999
Flash Flood Warning 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 23, 1999, 2:23 PM CDT for Columbia County, Dodge County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1999, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 23, 1999, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3403 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKX 231925 FFWMKE WIC021-027-232130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 223 PM CDT FRI JUL 23 1999 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR... COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 430 PM CDT * AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN OVER THE WARNED AREA DURING THE PAST FEW HOURS WHICH WAS CAUSING LOCAL STREAMS AND RIVERS TO RISE. STREETS AND LOW LYING AREAS WERE ALSO EXPERIENCING FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND QUICKLY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMvOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:45 AM CDT, 11 hours 38 minutes earlier.
Area forecast discussion, Jul 23, 2:45 AM CDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 AM CDT FRI JUL 23 1999 FCST CHALLENGE INVOLVES POTENTIAL HEAT ADVYS AND CHANCES OF TSTMS. OLD WARM FNT XTNDS FM W OF FLD TO NEAR MKE ATTM. WIDELY SCT ELEVATED TSTMS POPPING ALONG BNDRY. THIS ACTIVITY SHLD EXIT SE WI BY MID MRNG. THEN QUESTION SHIFTS TO TSTM POTENIAL AHD OF SHRTWV PUSHING ACRS MN. THIS IS PRODUCING AN MCS HEADING INTO NW/WC WI ATTM. THIS MAY AFFECT N PTNS OF OUR CWA THIS MRNG. MODELS ARE DOING A POOR JOB WITH THIS MCS. ETA KEEPS CWA DRY THRU 48 HRS. APRS NGM HAS BEST HANDLE ON THE MN SHRTWV...ALONG WITH GENERATING AT LEAST SOME QPF. PRBLM THEN CENTERS ON SECOND SHRTWV LATER TNGT AND SAT. APRS ETA AND NGM DRY MID LVLS BEHIND INITIAL MN SHRTWV...WITH LITTLE RESPONSE IN THE LOW LVL WIND FIELD TO THE SECOND SHRTWV. HWVR U.W. NMS MODEL PAINTS A TOTALLY DIFFERENT PICTURE WITH A SUBTLE WIND SHIFT LINE. IN ADDITION U.W. NMS KEEPS HIGH DEWPNTS ACRS S WI SAT. THIS IN CONTRAST TO NGM WHICH UNREALISTICALLY STARTS DRYING DEWPTS INTO THE UPR 60S THIS AFTN. AS SUCH U.W. NMS SHOWS MAX CAPE AXIS ACRS S WI SAT INSTEAD OF ACRS N IL/ N IN ON THE ETA MODEL. TSTM CHCS WARRANTED TDY AS MORE TSTMS MAY FORM AHD OF 1ST SHRTWV. QUESTION IS THEN WHAT TO DO TNGT AND SAT. WL LIKELY EXTEND TSTM CHC INTO EVE ACRS SE WI AS ETA AND U.W. NMS STILL SHOWS 700 MB TROF AXIS ACRS SC WI AT 00Z. NGM APRS TOO FAST. FOR NOW WL GO WITH ETA/NGM AND HAVE DRY FCST SAT. HWVR IS U.W. NMS VERIFIES THERE WLD BE CHC FOR TSTMS SAT AFTN. HOPEFULLY NEXT MODEL RUN CLARIFIES THINGS. ON THE HEAT ADVSRY SITUATION...NGM DEWPNTS ARE TOO LOW. XPCT AT LEAST MID 70 DEWPTS ACRS S WI TDY...NOT THE UPPER 60S AS SHOWN ON NGM. PRBLM IS WITH UPSTREAM TSTMS. ONE SENERIO COULD BE THESE JUST KEEP COMMING...WITH ENOUGH CLD DEBRIS TO KEEP TMPS DOWN A BIT. HWVR WITH HIGH DEWPTS THINK THE BEST APRCH WL BE TO GO WITH HEAT ADVSRY WITH HEAT INDCIES PSBLY REACHING ARND 105. .UWNMS...ONLY MODEL SHOWING WIDELY SCT TSTMS OVR SE WI ERLY THIS MRNG. SEE ABOVE ON OTHER MATTERS. .MKX...HEAT ADVSRY TDY ZONES 46..47..51..52..56>60..62>66..67>72. HENTZ
In the hours before
Special weather statement, Jul 23, 11:40 AM CDT, 2 hours 43 minutes before
WIZ046-047-051-052-056>060-062>072-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1140 AM CDT FRI JUL 23 1999 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT...IN SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. IN ADDITION...THE COMBINATION OF HEAT AND HUMIDITY OVER THE REGION... WILL BRING HEAT INDEX VALUES TO 105 TO 110 OVER SOUTHERN WISCONSIN. DISCUSSION... A WARM...HUMID AIRMASS IS IN PLACE OVER SOUTHERN WISCONSIN. HIGH TEMPERATURES THIS AFTERNOON...ARE EXPECTED TO REACH 90 TO 95 DEGREES. THIS COMBINATION OF HEAT AND HUMIDITY WILL BOOST HEAT INDEX VALUES TO 105 TO 110. THE HEAT AND HUMIDITY HAD ALREADY COMBINED TO PRODUCE VERY UNSTABLE CONDITIONS OVER SOUTHERN WISCONSIN LATE THIS MORNING. AS A WEAK FRONT MOVES IN FROM THE WEST IT WILL ACT AS FOCUSING MECHANISM FOR THE DEVELOPMENT OF THUNDERSTORMS...SOME OF WHICH MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTION... STORM SPOTTER GROUPS MAY BE NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT IN SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. GARCIA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:41 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 49 min |
| Jul 23, 2:09 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 66 min |
| Jul 23, 2:40 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 65 min |
| Jul 23, 3:10 PM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 65 min |
| Jul 23, 3:18 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 27 min |
| Jul 23, 3:36 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 54 min |
| Jul 23, 3:39 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 66 min |
| Jul 23, 3:40 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 65 min |
| Jul 23, 4:08 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 67 min |
| Jul 23, 4:24 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 66 min |
Nearby
Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.